Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 71, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jul 8, 2010, 3:41 AM CDT for 9 counties in Florida. It took effect at Jul 8, 2010, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2010, 3:41 AM CDT (08:41 UTC)
- In effect from
- Jul 8, 2010, 1:00 PM CDT
- Expired
- Jul 8, 2010, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219 WWUS82 KTAE 080841 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 441 AM EDT THU JUL 8 2010 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR PORTIONS OF THE INLAND FLORIDA PANHANDLE AND INLAND FLORIDA BIG BEND... ...THE FIRE WEATHER WATCH FOR SOUTHEAST ALABAMA HAS BEEN CANCELLED... .STACKED HIGH PRESSURE WILL BRING HOT TEMPERATURES TO THE FORECAST AREA THIS AFTERNOON. THESE HIGH TEMPERATURES WILL RESULT IN LOW RELATIVE HUMIDITY VALUES AWAY FROM THE COAST. ALTHOUGH SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY IS ANTICIPATED OVER PORTIONS OF SOUTHEAST ALABAMA AND SOUTHERN GEORGIA...WINDS ARE ANTICIPATED TO BE LOW AND SHOULD KEEP RED FLAG CRITERIA FROM BEING ACHIEVED. ALZ065>069-080945- /O.CAN.KTAE.FW.A.0060.100708T1800Z-100708T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 341 AM CDT THU JUL 8 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH SEVERAL HOURS OF RELATIVE HUMIDITY AT OR BELOW 30 PERCENT ARE ANTICIPATED THIS AFTERNOON...SURFACE WINDS WILL BE LIGHT AND KBDI VALUES ARE NOW UNDER 500. $$ FLZ007-009>011-013-016>019-026-082300- /O.NEW.KTAE.FW.W.0071.100708T1800Z-100708T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- INLAND JEFFERSON-MADISON-LIBERTY- 441 AM EDT THU JUL 8 2010 /341 AM CDT THU JUL 8 2010/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 14-MROCZKA
1 follow-up statement
909 WWUS82 KTAE 081853 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 253 PM EDT THU JUL 8 2010 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR PORTIONS OF THE INLAND FLORIDA PANHANDLE AND INLAND FLORIDA BIG BEND... .AS WAS EXPECTED THIS AFTERNOON...PLENTY OF DRY AIR ALOFT IS MIXING ITS WAY DOWN TO THE SURFACE ACROSS THE CWA...AND AS OF 200 PM EDT...MANY OF THESE LOCATIONS IN THE RED FLAG WARNING HAVE DROPPED BELOW 35 PERCENT ACROSS THE INTERIOR OF THE FLORIDA BIG BEND AND PANHANDLE. THEREFORE...WILL KEEP THE CURRENT WARNING UP AS IS. ON FRIDAY...A FEW LOCATIONS COULD JUST BRIEFLY REACH OR DROP JUST BELOW 35 PERCENT...BUT DURATIONS ARE EXPECTED BE TOO SHORT FOR A WATCH OR WARNING TO BE NEEDED. OVER SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA...NO RED FLAG CONDITIONS ARE EXPECTED FOR THE NEXT SEVERAL DAYS. FLZ007-009>011-013-016>019-026-082300- /O.CON.KTAE.FW.W.0071.000000T0000Z-100708T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- INLAND JEFFERSON-MADISON-LIBERTY- 253 PM EDT THU JUL 8 2010 /153 PM CDT THU JUL 8 2010/ ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 17-GOULD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 8, 2:42 AM CDT, 59 minutes earlier.
Area forecast discussion, Jul 8, 2:42 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 342 AM EDT THU JUL 8 2010 ...HOT AND DRY CONDITIONS EXPECTED TODAY... .SYNOPSIS...THE UPPER LEVEL PATTERN OVER THE ERN CONUS IS IN SLOW RETROGRESSION. THE DEEP LAYER RIDGE THAT HAS BROUGHT RECORD-BREAKING HEAT TO THE NE AND MID ATLANTIC STATES HAS NOW NOSED SWWD INTO GA AND N FL. THE UPPER LOW CONTINUES TO PROGRESS WWD TOWARD THE MID ATLANTIC COAST AND THERE IS NOW A SURFACE REFLECTION OFF NC. THE 00Z KTAE SOUNDING SHOWS HOW MUCH DRIER THE COLUMN HAS BECOME LOCALLY WITH THE PW DOWN TO 1.21 INCHES. THE SURFACE PRESSURE GRADIENT OVER THE AREA IS QUITE WEAK AND WINDS ARE CALM. WITH CLEAR SKIES...TEMPS SHOULD DROP CLOSE TO THE DEW POINT THIS MORNING...WHICH WILL BE A FEW DEGREES BELOW NORMAL. THE TROPICAL WAVE IN THE WRN GULF HAS FINALLY BECOME TD 2 AND IS FORECAST TO BECOME TS BONNIE. THIS SYSTEM APPEARS DESTINED TO IMPACT DEEP S TX LATER TODAY. && .SHORT TERM...TODAY THROUGH SAT. THE DEEP LAYER RIDGE WILL DOMINATE THE WEATHER ACROSS THE FORECAST AREA TODAY WITH CONVECTION COMPLETELY SUPPRESSED. THIS WILL ALLOW TEMPS TO SOAR INTO THE UPPER 90S ACROSS MOST INLAND AREAS WITH A FEW OF THE HOTTEST LOCATIONS REACHING 100. RECORD TEMPS DO NOT APPEAR IN JEOPARDY. THE SILVER LINING IN ALL THIS HEAT IS THAT DEW POINTS ARE FORECAST TO MIX OUT INTO THE LOWER 60S...WITH A FEW SPOTS ACROSS OUR NRN TIER GA ZONES PERHAPS SEEING UPPER 50S. THIS WILL HELP KEEP HEAT INDICES REASONABLY IN CHECK. THE HIGHEST INDICES WILL BE ABOUT 102 DEGREES ACROSS THE FL PANHANDLE AND SE AL. BY FRI MORNING...THE UPPER LOW WILL BE NEAR THE CAROLINA COAST AFTER WHICH TIME IT WILL GET KICKED NWD BY ENERGY MOVING EWD ACROSS THE OHIO VALLEY. THE SURFACE LOW WILL BE IN THE VICINITY OF THE SAVANNAH RIVER VALLEY FRI MORNING WITH A TROUGH EXTENDING SWWD FROM IT ACROSS CENTRAL GA INTO SE AL. WE KEPT SLIGHT CHANCE POPS IN FOR THE NRN 2/3 OF THE FORECAST AREA FOR FRI AFTERNOON...ESSENTIALLY FROM I-10 NWD. THIS WILL DO LITTLE TO TEMPER AFTERNOON HIGHS WHICH WILL BE WITHIN A DEGREE OR TWO OF THURSDAY'S MAX TEMPS. WILL A BIT MORE MOISTURE POOLING AHEAD OF THE FRONT...HEAT INDICES WILL BE A COUPLE OF DEGREES HIGHER... PERHAPS AS HIGH AS 105 IN SW GA AND SE AL. A COLD FRONT IS PROGGED TO SETTLED SWD FROM THE OHIO VALLEY INTO THE SERN STATES FOR SAT. THE NAM IS MOST AGGRESSIVE WITH THIS WITH THE EURO STALLING IT JUST N OF THE FORECAST AREA AND THE GFS IN BETWEEN. THE UPPER RIDGE WILL BE SHUNTED S OF THE AREA BY THIS TIME AND TEMPS AND POPS WILL RETURN CLOSER TO NORMAL. .LONG TERM...SAT NIGHT THROUGH THU. THIS WEEK'S STRONG UPPER RIDGE WILL BE REPLACE BY WEAK BUT BROAD UPPER TROUGHING ALONG THE EASTERN SEABOARD FOR THE UPCOMING WEEKEND. SURFACE FRONT ASSOCIATED WITH THE UPPER TROUGH WILL MAKE PROGRESS INTO THE SOUTHEASTERN STATES. HOWEVER...AS IS COMMON THIS TIME OF YEAR...THE FRONT WILL "RUN OUT OF GAS" TO OUR NORTH WITH THE SUBTROPICAL RIDGE AXIS HOLDING ITS GROUND OVER THE EASTERN GULF OF MEXICO. INCREASED MOISTURE AND FOCUS ALONG AND AHEAD OF THE BOUNDARY MAY BE ENOUGH TO ENHANCE THE DIURNAL SHOWER/STORM COVERAGE (AND RESULTING CLOUD COVER) FOR SUNDAY AFTERNOON...BUT THUNDERSTORMS ARE CERTAINLY NO STRANGER TO THE FORECAST THIS TIME OF YEAR. UPPER LEVEL FLOW ALONG THE NORTHEAST GULF COAST QUICKLY BECOME ZONAL IN NATURE BY MONDAY...AND THEN FAIRLY STRONG UPPER RIDGING BUILD BACK OVERHEAD INTO THE MIDDLE OF THE WEEK. THE SUBTROPICAL RIDGE AXIS IS FORECAST TO REMAINING JUST TO OUR SOUTH THROUGH THE PERIOD RESULTING IN A VERY TYPICAL JULY PATTERN OF TEMPERATURES IN THE LOWER TO MIDDLE 90S AND A SCATTERING OF DIURNAL SHOWERS AND STORMS. && .MARINE...TODAY THROUGH MON. SOME RESIDUAL SLY SWELL CONTINUES TO PROPAGATE TOWARD THE PANHANDLE COAST THIS MORNING. HOWEVER...IT HAS DECREASED IN AMPLITUDE BY ABOUT A FOOT SINCE LAST NIGHT AND THIS TREND WILL CONTINUE THROUGH TODAY. LIGHT NE WINDS WILL BECOME SOUTHWEST THIS AFTERNOON AND THEN REMAIN OUT OF THE SW OR W THROUGH THE WEEKEND. SEAS WILL BE 3 FT OR LESS THROUGH THE PERIOD. && .AVIATION...THROUGH 06Z FRI. STACKED HIGH PRESSURE WILL KEEP OUR WEATHER QUIET THROUGH THE TAF PERIOD WITH VERY LITTLE TO NO SUMMER THUNDERSTORM ACTIVITY. OUTSIDE A FEW BRIEF PATCHES OF MVFR GROUND FOG TOWARD SUNRISE...VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING HOURS. && .FIRE WEATHER...AFTER CAREFUL DELIBERATION...WE HAVE DECIDED TO CANCEL THE WATCH FOR SE AL. INITIAL REASONING IS THAT WE DO NOT EXPECT 10 MPH WINDS. THAT SAID...IT IS VERY EASY TO GET 10 MPH WINDS UP ON THE HILL AT DHN. AFTER LOOKING AT THE NATIONAL KBDI PAGE... THAT RECENTLY DROPPED OUR COUNTIES BELOW 500 KBDI...WE FEEL THAT WE CAN DROP THIS WATCH. ON THE OTHER HAND...GUIDANCE IS COMING IN DRIER WITH THE DEW POINTS AND AFTER LOOKING AT THAT ELEVATED DRY LAYER ON THE 00Z KTAE SOUNDING...WE FEEL THAT THE LOWER DEW POINTS NEED TO BE GIVEN SOME CREDENCE. WE ARE THEREFORE GOING WITH A RED FLAG WARNING FOR OUR I-10 FL ZONES PLUS CALHOUN AND LIBERTY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 97 70 97 74 93 / 00 00 20 20 40 PANAMA CITY NW 96 77 94 77 92 / 05 00 10 20 40 DOTHAN 100 75 97 75 93 / 00 00 20 30 40 ALBANY 100 73 99 76 93 / 00 00 20 30 40 VALDOSTA 97 70 97 74 93 / 00 00 20 20 40 CROSS CITY 95 71 95 73 92 / 05 00 10 20 20 APALACHICOLA 91 74 91 76 91 / 05 00 10 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...RED FLAG WARNING THIS AFTERNOON FLZ07-09>11-13-16-17-18-19-26. GM...NONE. && AVIATION/FIRE WX/LONG TERM...MROCZKA REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jul 7, 8:20 PM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 920 PM EDT WED JUL 7 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-081300- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 920 PM EDT WED JUL 7 2010 /820 PM CDT WED JUL 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... SOUTHERLY SWELLS GENERATED TO THE EAST OF THE TROPICAL SYSTEM IN THE SOUTHWEST GULF WILL CONTINUE TO DIMINISH ACROSS THE LOCAL WATERS. THE SWELLS WILL GENERATE 2 TO 4 FOOT SURF MAINLY ALONG THE PANHANDLE COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A RETURN TO HOTTER THAN NORMAL CONDITIONS IS ON TAP FOR THE LATTER PART OF THE WEEK. THURSDAY AND FRIDAY WILL BE THE HOTTEST DAYS WITH THE MERCURY PEAKING IN THE UPPER 90S ACROSS MOST INLAND AREAS...AND 100 DEGREES NOT OUT OF THE QUESTION. HUMIDITY LEVELS WILL NOT BE ALL THAT HIGH AND THAT SHOULD LIMIT HEAT INDICES TO BELOW 105 DEGREES IN MOST AREAS. TEMPERATURES WILL ONLY GRADUALLY RETURN TO NORMAL EARLY NEXT WEEK. RAIN CHANCES WILL BE BELOW NORMAL THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY/WOOL
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.